Kentucky, 2006Flood in Kentucky, March 14, 2006
March 14, 2006 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 14, 2:30 AM EST, 9 hours 40 minutes earlier.
Area forecast discussion, Mar 14, 2:30 AM EST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST TUE MAR 14 2006
SHORT TERM (TODAY AND TONIGHT)
A COOL NORTHWEST FLOW WILL PREVAIL THROUGH THIS FORECAST PERIOD.
COLDEST TEMPERATURES WILL REMAIN TO OUR NORTHEAST BUT -2 TO -6 8H
TEMPERATURES WILL BE NOTED OVER THE FORECAST AREA WHICH WILL PRODUCE
HIGHS FROM 5 TO 8 DEGREES BELOW NORMAL FOR THE MIDDLE OF MARCH.
SCATTERED TO OCCASIONALLY BROKEN LOW CLOUDS WILL COVER THE NORTHEAST
CWFA FOR MUCH OF THE DAY WHILE THE SOUTHWEST WILL REMAIN MOSTLY
CLEAR. THE TIGHT NORTHWEST GRADIENT WILL KEEP WIND FAIRLY STRONG
TODAY WITH 20 MPH NOT UNCOMMON.
CLOUDS WILL DISSIPATE TONIGHT AS WINDS DIMINISH. RADIATIONAL COOLING
WILL ALLOW TEMPERATURES TO DROP TO NEAR THE FREEZING MARK BY 12Z
WEDNESDAY. --JA
IN THE EXTENDED(WEDNESDAY THROUGH MONDAY)...
WEDNESDAY AND THURSDAY...
UPPER AIR PATTERN THIS PERIOD WILL FEATURE FLAT ZONAL FLOW ACROSS
THE CENTRAL PLAINS AND THE LOWER OHIO VALLEY...WITH A DEEP WRAPPED
UP UPPER LEVEL LOW ACROSS NORTHERN NEW ENGLAND. AT THE SURFACE...ON
WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL EXTEND ALL THE WAY ACROSS
THE CENTRAL U.S...EXTENDING DOWN THE MISSISSIPPI VALLEY FROM
MANITOBA TO LOUISIANA.
WITH SUBSIDENCE ALOFT...ATMOSPHERE WILL BE QUITE DRY...WITH LOW
LEVEL MOISTURE RESTRICTED TO JUST OFF THE GULF COAST. LOW STATUS
ASSOCIATED WITH BOTH WRAP AROUND MOISTURE AND THE GREAT LAKES WILL
STAY TO OUR NORTHEAST ACROSS OHIO. EXPECT SUNNY SKIES WEDNESDAY WITH
COOL TEMPERATURES. AS THE RIDGE AXIS MOVE EAST ACROSS
TENNESSEE...LIGHT WEST WINDS WILL DIMINISH AND BECOME CALM OVERNIGHT
AND EARLY THURSDAY.
MODIFIED GULF MOISTURE WILL TRY TO MOVE BACK NORTH ACROSS THE LOWER
MISSISSIPPI VALLEY THURSDAY AHEAD OF LOW PRESSURE...WHICH WILL MOVE
ACROSS INDIANA LATE THURSDAY. WITH LIMITED MOISTURE AND BETTER LIFT
LOCATED NORTH OF THE LOW ACROSS LOWER MICHIGAN...EXPECT ONLY A
CHANCE OF SOME SPRINKLES OR LIGHT SHOWERS LATE THURSDAY.
TEMPERATURES WILL WARM A BIT THURSDAY TO SEASONAL LEVELS ON SOUTH
WINDS.
FRIDAY THROUGH MONDAY...
AS LOW PRESSURE MOVES EAST TOWARDS THE MID ATLANTIC EARLY
FRIDAY...THE STAGE WILL BE SET FOR A RELATIVELY COLD WEEKEND. HIGH
PRESSURE NORTH OF THE WESTERN GREAT LAKES WILL STRENGTHEN AND BUILD
SOUTH ACROSS THE UPPER MIDWEST AND THE LOWER OHIO VALLEY FOR PRETTY
MUCH THE ENTIRE WEEKEND. FORECAST 925MB TEMPERATURES STAY AROUND -4
FRIDAY AND SATURDAY...RISING ONLY TO AROUND 0 SUNDAY AND MONDAY.
AVERAGE HIGHS FOR THIS TIME OF YEAR RISE TO THE MID 50S AROUND MID
MARCH...BUT EXPECT HIGHS THIS WEEKEND TO BE AROUND 5 TO 8 DEGREES
BELOW SEASONAL AVERAGES.
UNDER THE INFLUENCE OF SUCH A STRONG SURFACE HIGH...LOW LEVELS WILL
BE QUITE DRY...BUT HIGH CLOUDINESS MAY INCREASE A BIT FOR SUNDAY AND
MONDAY AS MOISTURE DRIFTS EAST FROM A STALLED DISTURBANCE ACROSS THE
SOUTHERN PLAINS. JSD
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 14, 11:35 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 AM EST TUE MAR 14 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078
-081-082-150930-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
1135 AM EST TUE MAR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SCHOLZ
Flood, Nelson
- When
- March 14, 12:10 PM EST to 11:40 PM EST
- Where
- Nelson County, Boston
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.783, -85.667
The Rolling Fork River at Boston crested at 35.23 feet around 6 PM EST on March 14. Flood stage at Boston is 35 feet. Minor flooding occurs at this level, with agricultural bottomland covered with water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, March 14, 2006$20,000 · 21 events
- Wildfire in New Jersey, March 14, 2006$50,000 · 1 event
- Wildfire in Virginia, March 14 to 16, 2006$50,000 · 1 event
- Winter Weather in Vermont, March 14 to 16, 2006$35,000 · 8 events
- Strong Wind in Pennsylvania, March 14, 2006$20,000 · 10 events
- Strong Wind in Maryland, March 14, 2006$5,000 · 5 events
- Heavy Snow in Utah, March 14 to 15, 20065 events
- Strong Wind in Delaware, March 14, 2006$5,000 · 4 events
- Winter Weather in New York, March 14 to 15, 2006$10,000 · 4 events
- Winter Weather in Vermont, March 14 to 15, 2006$10,000 · 3 events
- High Wind in Alaska, March 14 to 15, 2006$5,000 · 100 kt wind · 2 events
- Avalanche in Colorado, March 14, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495649.